MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/11/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, device history record, functional testing, instructions for use (ifu), trends, quality control and visual inspection of the returned device was conducted during the investigation.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed such as: "the maximum diameter of the instrument or catheter to be introduced should be determined to ensure its passage through the introducer.All instruments or catheters used with this product should move freely through the valve and sheath.Damage to the valve/introducer may result when the fit is tight.When inserting, manipulating or withdrawing a device through an introducer always maintain introducer position.Upon removal from package, inspect the product to ensure no damage has occurred." the visual inspection of the returned device reported a small tear was observed in the silicone disk.A leak test was then performed by occluding the distal end of the sheath with hemostats and injecting water with a luer lock syringe through the connecting tube assembly.No leakage was observed.A dilator was then inserted through the silicone disk, removed, and then the leak test was performed again.This time, fluid was found to leak from the silicone disk.The check-flo assembly was disassembled to better observe the silicone disk.It is likely that leakage occurred during the procedure due to the silicone disk not being able to seal properly due to the tear.The tear could have been caused by another device being inserted through the disk off-center or at an angle.There is no evidence to suggest the product was not made to specifications.Review of device history record shows one other nonconforming event which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided and the results of our investigation the root cause was determined to be user technique.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
It was reported during a stent graft placement procedure the introducer sheath was inserted from the right groin.When the introducer was removed for angiography the physician noticed that blood was leaking from hub of the sheath.Another device was used to complete the procedure.The patient reportedly "had a favorable outcome." no other information was available at the time of this report.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the functional testing, complaint history, drawings, device history record, instructions for use (ifu), manufacturing instructions, trends and visual inspection of the returned device was conducted during the investigation.The device is shipped with an instruction for use (ifu) that describes the intended use; specific items are addressed such as: the maximum diameter of the instrument or catheter to be introduced should be determined to ensure its passage through the introducer.All instruments or catheters used with this product should move freely through the valve and sheath.Damage to the valve/introducer may result when the fit is tight.When inserting, manipulating or withdrawing a device through an introducer always maintain introducer position.Upon removal from package, inspect the product to ensure no damage has occurred." one performer introducer was returned for evaluation.Visual inspection of the device reported a small tear was observed in the silicone disc.A leak test was then performed by occluding the distal end of the sheath with hemostats and injecting water through the connecting tube assembly using a luer lock syringe.No leakage was observed.A dilator was then inserted through the silicone disc, removed, and the leak test performed again.This time fluid was found to leak from the silicone disc.The check-flo assembly was disassembled to better observe the silicone disc.Leakage that occurred during the procedure was likely due to the silicone disc not being able to seal properly due to the tear.Further observation showed that the intersection of the slits on the silicone disc was slightly off center, which could have contributed to the observed tear.A document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record revealed one nonconformance for proximal fitting leakage which could contribute to the reported failure mode.There was (b)(4) other complaint reported to be associated with this lot number.Based on the available information, the most likely root cause of the reported event was related to a manufacturing deficiency.We will continue to monitor for similar complaints.Per the risk assessment no further action is required.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6105864
Report Number1820334-2016-01277
Device Sequence Number794993
Product Code DYB
UDI-Device Identifier00827002283220
UDI-Public(01)00827002283220(17)190812(10)7092846
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberRCF-16.0-38-J
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/20/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/16/2016
Supplement Report FDA Received Date04/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1